Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 120, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 24, 2002, 8:16 PM CDT. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2002, 8:16 PM CDT (01:16 UTC)
- Expired
- May 24, 2002, 8:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:38 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, May 24, 1:38 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
138 PM CDT FRI MAY 24 2002
HEAVY PRECIPITATION IN SOUTHERN ZONES MAIN CONCERN...
THUNDERSTORMS EXPECTED TO REFIRE THIS AFTERNOON WITH ONE CELL
ALREADY NOTED ALONG THE OKLAHOMA BORDER SOUTH OF WICHITA AS OF THIS
WRITING. WILL CONTINUE FLASH FLOOD WATCH THROUGH 6 AM SATURDAY IN
THE PREVIOUSLY MENTIONED COUNTIES...WHICH IS THE SOUTHERN PART OF
THE CWA.
SEVERE WEATHER IS EXPECTED TO REMAIN SOUTH OF OUR CWA TONIGHT
ALTHOUGH SOUTHERN FRINGE COUNTIES NEAREST THE FRONTAL ZONE MAY HAVE
A CLOSE CALL.
ALL ACTIVITY SHOULD BE OUT OF THE CWA BY LATE TONIGHT EXCEPT FOR THE
FAR EAST AND SOUTHERN COUNTIES WHERE HAVE CONTINUED WITH A CHANCE
POP FOR EARLY SATURDAY MORNING.
DRY WEATHER THEREAFTER UNTIL ANOTHER ROUND OF PRECIPITATION STARTS
MEMORIAL DAY AND CONTINUES THROUGH DAYTIME THURSDAY.
FOR TEMPERATURES HAVE FOLLOWED A BLEND OF THE LATEST GUIDANCE
CONSENSUS WITH GOING FORECAST.
.TOP...FLOOD WATCH FOR EAST CENTRAL KANSAS UNTIL 6 AM SATURDAY.
KSZ037-054>056-058-059
34In the hours before
Local storm report, May 24, 5:52 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
552 PM CDT FRI MAY 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM 4 S WILSEY KS .88 INCH HAIL
05/24/02 MORRIS PUBLIC REPORTED NICKEL
SIZE HAILLocal storm report, May 24, 6:56 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
656 PM CDT FRI MAY 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0652 PM NEOSHO RAPIDS KS .88 INCH HAIL
05/24/02 LYON SPOTTER REPORTED NICKEL
SIZE HAILLocal storm report, May 24, 6:57 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
657 PM CDT FRI MAY 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0653 PM 3 W HARTFORD KS 1 INCH HAIL
05/24/02 LYON PUBLIC REPORTED QUARTER
SIZE HAILLocal storm report, May 24, 7:10 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
710 PM CDT FRI MAY 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM OSAGE CITY KS .75 INCH HAIL
05/24/02 OSAGE PUBLIC REPORTED DIME
SIZE HAILSpecial weather statement, May 24, 7:29 PM CDT, 47 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-250400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 729 PM CDT FRI MAY 24 2002 THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH #327... REPUBLIC WASHINGTON MARSHALL CLOUD CLAY OTTAWA SOME CITIES NO LONGER IN SEVERE THUNDERSTORM WATCH #327... CLAY CENTER CONCORDIA MARYSVILLE SEVERE THUNDERSTORM WATCH #327 REMAINS IN EFFECT UNTIL 11 PM FOR THE FOLLOWING COUNTIES... NEMAHA BROWN JACKSON RILEY POTTAWATOMIE JEFFERSON GEARY SHAWNEE WABAUNSEE DICKINSON DOUGLAS MORRIS OSAGE LYON FRANKLIN COFFEY ANDERSON SOME CITIES STILL IN SEVERE THUNDERSTORM WATCH #327... EMPORIA OTTAWA ABILENE LAWRENCE JUNCTION CITY TOPEKA MANHATTAN HIAWATHA
Local storm report, May 24, 8:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
811 PM CDT FRI MAY 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0623 PM AMERICUS KS .88 INCH HAIL
05/24/02 LYON PUBLIC REPORTED NICKEL
SIZE HAILThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:28 PM CDT | Severe Thunderstorm Warning | TOP | 47 min | |
| May 24, 9:52 PM CDT | Flash Flood Warning | TOP | Coffey, Douglas, Franklin, Lyon, Osage | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.